Dr. Michael Kwan-Lung Ko, Dr. Siu-Yin Wong, 20170710000000
Case 1: A 79-year-old male patient presented initially with acute coronary syndrome and newly diagnosed myeloproliferative neoplasm with high white blood cell and platelet counts. He was stabilized and subsequently discharged with dual antiplatelet therapy (DAPT) (aspirin plus clopidogrel) and hydroxyurea.
Case 2: A 62-year-old female patient with a history of decompensated cryptogenic cirrhosis presented with acute variceal haemorrhage with haematemesis. Emergency OGD revealed three columns of grade 3 oesophageal varices with fibrin clot noted on one of them.
Case 3: A 51-year-old female patient with a history of systemic lupus erythematosus and hyperlipidaemia was referred to our hepatology clinic for evaluation of deranged liver function.
Dr. Loey Lung-Yi Mak, Dr. Michael Ka-Shing Cheung, Prof. Man-Fung Yuen, 20170119000000
A 61-year-old man was referred to our centre due to deranged liver function tests (LFT) in 2010. He had enjoyed good past health and had been asymptomatic all along. He worked as a banker and drank small amounts of alcohol on occasions. Upon admission, he was found to be obese with body mass index (BMI) of 36.2 kg/m2. His blood pressure was 173/86 mm Hg. Physical examination was otherwise unremarkable.
A 73-year-old man presented with 1 week’s history of progressive epigastric pain. The pain was dull in nature and the patient reported no vomiting or radiation of pain. On presentation, the patient was found to have a low-grade fever (temperature, 37.8°C). There was no tea-coloured urine. The patient had enjoyed good past health except for a previous surgery for spinal injury.
Asia's trusted medical magazine for healthcare professionals.
Get your MIMS Gastroenterology - Malaysia digital copy today!
The likelihood of restarting treatment with direct oral anticoagulants (DOACs) following gastrointestinal bleeding (GIB) appears to be low among older patients who require blood and intensive care, a study has shown. Furthermore, a history of venous thromboembolism and thienopyridine use are risk factors for subsequent thromboembolism and GIB, respectively.
The common antimicrobial agent, triclosan, has been implicated in colonic inflammation and the disease development of colitis and colitis-associated colon cancer, reveals a study appearing in Science Translational Medicine. [doi:10.1126/scitranslmed.aan4116]